Alert archive / West Virginia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 22, NWS Charleston, WV

May 16, 2009Harrison County, Taylor County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 16, 2009, 3:23 PM EDT for Harrison County, Taylor County, West Virginia. It was in force for 37 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2009, 3:23 PM EDT (19:23 UTC)
Expired
May 16, 2009, 4:00 PM EDT
In force
37 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Harrison County, WV, Taylor County, WV

The radar

The Pittsburgh radar (KPBZ), 128 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 3:25 PM EDTTSTM WND DMGBridgeport, WVREPORTS OF TREES DOWN BY I-79 AND BY SALT WELL RD
May 16, 3:25 PM EDTNON-TSTM WND DMGBridgeport, WVREPORTS OF TREES DOWN BY I-79 AND BY SALT WELL RD
May 16, 3:35 PM EDTTSTM WND DMG5 Ene Bridgeport, WVPOWER LINES DOWN ON VALLEY FALLS RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2009-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2009-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 161923
SVRRLX
WVC033-091-162000-
/O.NEW.KRLX.SV.W.0022.090516T1923Z-090516T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
323 PM EDT SAT MAY 16 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HARRISON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF CLARKSBURG...
  TAYLOR COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF GRAFTON...

* UNTIL 400 PM EDT

* AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LUMBERPORT...OR NEAR CLARKSBURG...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SHINNSTON...BRIDGEPORT AND ENTERPRISE

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3924 8044 3941 8049 3945 8033 3944 8027
      3940 8021 3941 8010 3939 8008 3945 7996
      3945 7991 3940 7990 3932 7991
TIME...MOT...LOC 1923Z 256DEG 29KT 3935 8035

$$

05
3 follow-up statements
000 
WWUS51 KRLX 161935
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
335 PM EDT SAT MAY 16 2009

WVC033-091-162000-
/O.CON.KRLX.SV.W.0022.000000T0000Z-090516T2000Z/
TAYLOR WV-HARRISON WV-
335 PM EDT SAT MAY 16 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN HARRISON AND TAYLOR COUNTIES...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SHINNSTON...OR 7 MILES NORTHEAST OF CLARKSBURG...MOVING
EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MEADLAND...MCGEE...GRAFTON...KNOTTSVILLE AND THORNTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3926 8028 3942 8037 3945 8033 3944 8027
      3940 8021 3941 8010 3939 8008 3945 7996
      3945 7991 3940 7990 3932 7991
TIME...MOT...LOC 1935Z 258DEG 31KT 3937 8020

$$

15
000 
WWUS51 KRLX 161951
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
351 PM EDT SAT MAY 16 2009

WVC091-162000-
/O.CON.KRLX.SV.W.0022.000000T0000Z-090516T2000Z/
TAYLOR WV-
351 PM EDT SAT MAY 16 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR TAYLOR COUNTY...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GRAFTON...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KNOTTSVILLE AND THORNTON

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3934 7991 3932 8013 3941 8015 3941 8011
      3939 8009 3939 8008 3945 7996 3945 7991
      3940 7990
TIME...MOT...LOC 1951Z 263DEG 30KT 3938 8003

$$

15
000 
WWUS51 KRLX 162003
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
403 PM EDT SAT MAY 16 2009

WVC091-162013-
/O.EXP.KRLX.SV.W.0022.000000T0000Z-090516T2000Z/
TAYLOR WV-
403 PM EDT SAT MAY 16 2009

...THE SEVERE THUNDERSTORM WARNING FOR TAYLOR COUNTY HAS EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3934 7991 3932 8013 3941 8015 3941 8011
      3939 8009 3939 8008 3945 7996 3945 7991
      3940 7990
TIME...MOT...LOC 1951Z 263DEG 30KT 3938 8003

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:02 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 16, 2:02 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
202 PM EDT SAT MAY 16 2009

.SYNOPSIS...
A STRONG COLD FRONT PASSES LATE THIS AFTERNOON.  HIGH PRESSURE
BUILDS IN FOR SUNDAY AND REMAINS THROUGH TUESDAY.  FROST OR FREEZE
POSSIBLE DAWN MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LIGHT BAND OF SHOWERS THAT MOVED THROUGH WESTERN WV HAS NOW
LIFTED NE AND WEAKEN AS IT LEAVES THE AREA. THE BAND OF CONVECTION
THAT MOVED INTO OHIO EARLY THIS MORNING HAS ALSO DISSIPATED...SO
CURRENTLY THE RADAR SCOPE IS MAINLY FREE AND CLEAR. AS A
RESULT...THE MID LEVEL CLOUDINESS IS DISAPPEARING AND QUITE A BIT
OF SUNSHINE HAS BROKEN OUT IN MOST AREAS. SO HAVE LOWERED THE SKY
COVER AND DROPPED THE POPS BACK IN MOST AREAS THROUGH 17Z. LOOKING
UPSTREAM THE COLD FRONT IS MOVING ACROSS INDIANA INTO WESTERN KY
AT 15Z AND SHOULD CONTINUE TO MAKE PROGRESS EASTWARD. WITH THE
ADDITIONAL SUNSHINE AND WARMING THAT IS TAKING PLACE...SHOULD SEE
INSTABILITY INCREASE A LITTLE MORE THAN EXPECTED. THE NAM
SOUNDINGS ONLY SHOWED AROUND 1000 TO 1500 J/KG IN ADVANCE OF THE
FRONT BUT THAT WAS WITH SFC TEMPS AROUND 76F. WITH THE ADDITIONAL
SUN TEMPS HAVE ALREADY REACHED THOSE MID 70S VALUES. SO HAVE
BUMPED UP TEMPS TO THE LOW 80S AREA WIDE. WHEN ADJUSTING FOR THESE
TEMPS THE SFC BASED CAPE CLIMBS TO 2000 J/KG. THIS SHOULD ALLOW
FOR SOME DECENT CONVECTION ONCE THE FRONT GETS CLOSER...ESPECIALLY
SINCE THE ATMOSPHERE DID NOT GET WORKED OVER MUCH THIS MORNING.
WITH THE FRONTAL MOVEMENT...HAVE SLOWED THE ONSET BY AROUND AN
HOUR OR SO WITH BEST ACTIVITY REACHING THE OHIO RIVER AROUND 21Z
AND THE MOUNTAINS AROUND 00Z TO 1Z. QPF STILL WOULD LOOK LIKE A
HALF TO THREE QUARTERS OF AN INCH.

THE FRONT SHOULD CLEAR THE AREA BY 6Z...WITH THE CHANCES FOR RAIN
TAPERING OFF VERY QUICKLY AS MUCH DRIER AIR IN THE LOWER LEVELS
PUNCHES IN. SO OTHER THAN SOME HIGHER LEVEL MOISTURE THAT LINGERS
TOWARD 12Z...SHOULD GET MUCH OF THE SKY COVER OUT OF THE AREA.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
JUST WHAT THE DOCTOR ORDERED.  A DRY AIR MASS...STRONG MAY SUNSHINE
AND THE VEGETATION GROWING. THIS ALL EQUALS A DRIER TOP SOIL AND
DIMINISHING SURFACE WATER FLOWS.

THINKING THE LINGERING LOW LEVEL MOISTURE QUICKLY EXITS BEFORE 12Z
SUNDAY.  LINGERING CIRRUS EXITS MOUNTAINOUS COUNTIES SUNDAY
AFTERNOON.  HAVE DEW POINTS INTO THE UPPER 20S AND LOWER 30S BY LATE
IN THE DAY SUNDAY.  WITH WINDS DIMINISHING OVERNIGHT...FROST OR
FREEZE STILL LOOKS GOOD FOR MANY COUNTIES AT DAWN MONDAY.  WE WILL
EVALUATE WHICH COUNTIES NEED A FREEZE WATCH FOR OUR LATE AFTERNOON
ZONE RELEASE.  FROST ALREADY MENTIONED IN MAJORITY OF COUNTIES.

850 MB WARMING OCCURS OVERNIGHT MONDAY NIGHT BUT MAY STILL SEE SOME
FROST IN NORTHERN WEST VIRGINIA. WENT A FEW DEGREES COOLER THAN MEX
MOS FOR CKB-EKN REGION...FIGURING ON STEEP INVERSION.

WARMING BEGINS IN EARNEST ON TUESDAY.  HAVE A 20 POP...OR SLIGHT
CHANCE OF A SHOWER REACHING OUR NORTHERN COUNTIES BY DAWN WEDNESDAY
WITH BOUNDARY WITH LIMITED MOISTURE.

WITH THAT BOUNDARY LIFTING BACK NORTH WEDNESDAY NIGHT...REMOVED OUR
SLIGHT CHANCE AND CHANCE POPS FOR THURSDAY...TO PROLONG THE DRY
STRETCH.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
TAPERED TOWARDS A BLEND OF ECMWF ENSEMBLE MEAN AND GEFS ENSEMBLE
MEAN FOR FRIDAY.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
COLD FRONT TO THE WEST IS ENTERING PORTIONS OF WESTERN OHIO AND IS
NEAR THE OHIO RIVER BETWEEN IN/KY. THE FRONT IS MAKING GOOD
PROGRESS EASTWARD AND SHOULD REACH THE OHIO RIVER RIGHT AROUND
00Z. AHEAD OF THE FRONT...THE INSTABILITY HAS INCREASED WITH THE
SUNSHINE WITH CAPE BETWEEN 1500 AND 2000 J/KG. THIS WILL LEAD TO
WIDESPREAD CONVECTION IN ADVANCE OF THE FRONT. GUSTY WINDS...SMALL
HAIL...CEILINGS 2000 TO 3000 FT AND IFR VSBY ARE POSSIBLE IN
THESE STORMS. THE CONVECTION SHOULD CONTINUE THROUGH ABOUT 2Z IN
THE MOUNTAINS WHEN THE INSTABILITY SHOULD BEGIN TO WANE. OUTSIDE
OF THE CONVECTION...EXPECT VFR CONDITIONS.

ONCE THE FRONT PASSES...IT SHOULD EXIT THE MOUNTAINS BY 6Z...THE
LOW LEVELS DRY OUT QUICKLY. THE CEILINGS WILL JUMP BACK UP ABOVE
5000 FT AND BY 12Z...ONLY THE HIGH LEVEL MOISTURE WILL BE
LEFT...BUT WITH THE UPPER JET STILL MOVING THROUGH THE CIRRUS
SHOULD HOLD ON INTO THE DAY ON SUNDAY...BEFORE THE SKY CLEARS.

AVIATION OUTLOOK /BEYOND 18Z SUNDAY/...
IFR FOG IS POSSIBLE EARLY MONDAY AND TUESDAY MORNINGS ALONG AREA
RIVERS AS MUCH COLDER AIR ARRIVES.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/CL
NEAR TERM...ESS
SHORT TERM...KTB/CL
LONG TERM...RPY
AVIATION...ESS
Hazardous weather outlook, May 16, 4:40 AM EDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
440 AM EDT SAT MAY 16 2009

KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>007-013>015-024>026-
033>036-170845-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-
LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
440 AM EDT SAT MAY 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FROST IS POSSIBLE FOR DAWN ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-084-085-WVZ008>011-016>020-027>032-037>040-046-
047-170845-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
440 AM EDT SAT MAY 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF A SEVERE THUNDERSTORM TODAY...WITH
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FROST OR A FREEZE IS POSSIBLE AT DAWN ON MONDAY.  FOR DAWN TUESDAY...
A FROST MAY BE SEEN AGAIN IN NORTHERN WEST VIRGINIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KTB

In the hours before

Special weather statement, May 16, 12:25 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1225 PM EDT SAT MAY 16 2009

KYZ101-161700-
GREENUP-
1225 PM EDT SAT MAY 16 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL GREENUP COUNTY...

AT 1224 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM LOCATED NEAR SOUTH SHORE...MOVING
NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

30
Special weather statement, May 16, 2:02 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
202 PM EDT SAT MAY 16 2009

OHZ085-086-WVZ007>009-016-017-161830-
GALLIA-JACKSON-MASON-MEIGS-ROANE-WIRT-WOOD-
202 PM EDT SAT MAY 16 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GALLIA...NORTHERN
JACKSON...NORTHERN MASON...NORTHWESTERN ROANE...SOUTHEASTERN MEIGS...
SOUTHWESTERN WIRT AND SOUTHWESTERN WOOD COUNTIES...

AT 202 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED NEAR LETART...MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR RACINE AROUND 210 PM...COTTAGEVILLE AROUND
215 PM...EVANS AROUND 220 PM...RAVENSWOOD AROUND 225 PM AND
SANDYVILLE AROUND 230 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

30
Special weather statement, May 16, 2:45 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
245 PM EDT SAT MAY 16 2009

KYZ103-105-OHZ087-WVZ005>008-011-013>020-029>032-161930-
BOYD-CABELL-CALHOUN-DODDRIDGE-GILMER-HARRISON-JACKSON-KANAWHA-
LAWRENCE-LEWIS-LINCOLN-MASON-PUTNAM-RITCHIE-ROANE-TAYLOR-TYLER-WAYNE-
WIRT-
245 PM EDT SAT MAY 16 2009

...STRONG THUNDERSTORMS WILL AFFECT BOYD...CABELL...CALHOUN...
DODDRIDGE...GILMER...HARRISON...JACKSON...LAWRENCE...LINCOLN...
NORTHERN KANAWHA...NORTHERN LEWIS...PUTNAM...RITCHIE...ROANE...
SOUTHEASTERN LAWRENCE...SOUTHERN MASON...TAYLOR...TYLER...WAYNE AND
WIRT COUNTIES...

AT 232 PM EDT...STRONG THUNDERSTORMS WERE CROSSING THE OHIO
RIVER...MOVING EAST AT 30 TO 35 MPH. THESE STORMS WILL MOVE ACROSS
THE WESTERN PORTIONS OF WEST VIRGINIA AND INTO CENTRAL WEST
VIRGINIA AROUND 330 PM.

WIND GUSTS TO 45 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS...ALONG WITH BRIEF VERY HEAVY RAIN. THIS WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR BUCHANAN...PEEWEE...BURNAUGH...AND
HARRISVILLE AROUND 245 PM...FALLSBURG...GRIMMS LANDING...LAVALETTE...
AND LEROY AROUND 250 PM...CENTER POINT AND AND MACFARLAN AROUND 255
PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

05
Local storm report, May 16, 2:46 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
246 PM EDT SAT MAY 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY RAIN       COTTAGEVILLE            38.87N 81.82W
05/16/2009  M0.52 INCH       JACKSON            WV   TRAINED SPOTTER

            OCCURRED DURING AN 18 MINUTE SPAN

&&

NW

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 9:05 PM EDTSevere Thunderstorm WarningRLXMingo25 min
May 16, 3:08 PM EDTSevere Thunderstorm WarningRLXDoddridge, Ritchie37 min
May 16, 3:42 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Ritchie48 min
May 16, 4:12 PM EDTFreeze WatchRLX12 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.